|   | 
Details
   web
Records
Author Bucciarelli, Antonio; Salvo, Ivano
Title Totality, Definability and Boolean Circuits Type Journal Article
Year 1998 Publication Abbreviated Journal
Volume 1443 Issue Pages 808-819
Keywords
Abstract In the type frame originating from the flat domain of boolean values, we single out elements which are hereditarily total. We show that these elements can be defined, up to total equivalence, by sequential programs. The elements of an equivalence class of the totality equivalence relation (totality class) can be seen as different algorithms for computing a given set-theoretic boolean function. We show that the bottom element of a totality class, which is sequential, corresponds to the most eager algorithm, and the top to the laziest one. Finally we suggest a link between size of totality classes and a well known measure of complexity of boolean functions, namely their sensitivity.
Address
Corporate Author Thesis
Publisher Springer Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ bucciarelli-salvo:98 Serial 70
Permanent link to this record
 

 
Author Bucciarelli, Antonio; de Lorenzis, Silvia; Piperno, Adolfo; Salvo, Ivano
Title Some Computational Properties of Intersection Types (Extended Abstract) Type Journal Article
Year 1999 Publication Abbreviated Journal
Volume Issue Pages 109-118
Keywords lambda calculusCurry types, intersection types, lambda-definability, lambda-terms, strong normalization
Abstract This paper presents a new method for comparing computation-properties of λ-terms typeable with intersection types with respect to terms typeable with Curry types. In particular, strong normalization and λ-definability are investigated. A translation is introduced from intersection typing derivations to Curry typeable terms; the main feature of the proposed technique is that the translation is preserved by β-reduction. This allows to simulate a computation starting from a term typeable in the intersection discipline by means of a computation starting from a simply typeable term. Our approach naturally leads to prove strong normalization in the intersection system by means of purely syntactical techniques. In addition, the presented method enables us to give a proof of a conjecture proposed by Leivant in 1990, namely that all functions uniformly definable using intersection types are already definable using Curry types.
Address
Corporate Author Thesis
Publisher IEEE Computer Society Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ bucciarelli-delorenzis-piperno-salvo:99 Serial 71
Permanent link to this record
 

 
Author Bono, V.; Salvo, I.
Title A CuCh Interpretation of an Object-Oriented Language Type Journal Article
Year 2001 Publication Electronic Notes in Theoretical Computer Science Abbreviated Journal
Volume 50 Issue 2 Pages 159-177
Keywords
Abstract CuCh machine extends pure lambda–calculus with algebraic data types and provides a the possibility of defining functions over the disjoint sum of algebras. We exploit such natural form of overloading to define a functional interpretation of a simple, but significant fragment of a typical object-oriented language.
Address
Corporate Author Thesis
Publisher Elsevier Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN ISBN Medium
Area Expedition Conference
Notes BOTH 2001, Bohm’s theorem: applications to Computer Science Theory (Satellite Workshop of ICALP 2001) Approved yes
Call Number Sapienza @ mari @ Bono-Salvo:BOTH01 Serial 72
Permanent link to this record
 

 
Author Barbanera, Franco; Dezani-Ciancaglini, Mariangiola; Salvo, Ivano; Sassone, Vladimiro
Title A Type Inference Algorithm for Secure Ambients Type Journal Article
Year 2002 Publication Electronic Notes in Theoretical Computer Science Abbreviated Journal
Volume 62 Issue Pages 83-101
Keywords
Abstract We consider a type discipline for the Ambient Calculus that associates ambients with security levels and constrains them to be traversed by or opened in ambients of higher security clearance only. We present a bottom-up algorithm that, given an untyped process P, computes a minimal set of constraints on security levels such that all actions during runs of P are performed without violating the security level priorities. Such an algorithm appears to be a prerequisite to use type systems to ensure security properties in the web scenario.
Address
Corporate Author Thesis
Publisher Elsevier Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN ISBN Medium
Area Expedition Conference
Notes TOSCA 2001, Theory of Concurrency, Higher Order Languages and Types Approved yes
Call Number Sapienza @ mari @ Barbanera-Dezani-Salvo-Sassone:01 Serial 73
Permanent link to this record
 

 
Author Coppo, Mario; Dezani-Ciancaglini, Mariangiola; Giovannetti, Elio; Salvo, Ivano
Title Mobility Types for Mobile Processes in Mobile Ambients Type Journal Article
Year 2003 Publication Electr. Notes Theor. Comput. Sci. Abbreviated Journal
Volume 78 Issue Pages
Keywords
Abstract We present an ambient-like calculus in which the open capability is dropped, and a new form of “lightweightÃ¢â‚¬Âť process mobility is introduced. The calculus comes equipped with a type system that allows the kind of values exchanged in communications and the access and mobility properties of processes to be controlled. A type inference procedure determines the “minimalÃ¢â‚¬Âť requirements to accept a system or a component as well typed. This gives a kind of principal typing. As an expressiveness test, we show that some well known calculi of concurrency and mobility can be encoded in our calculus in a natural way.
Address
Corporate Author Thesis
Publisher Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ Coppo-Dezani-Giovannetti-Salvo:03 Serial 74
Permanent link to this record
 

 
Author Intrigila, Benedetto; Magazzeni, Daniele; Melatti, Igor; Tronci, Enrico
Title A Model Checking Technique for the Verification of Fuzzy Control Systems Type Conference Article
Year 2005 Publication CIMCA '05: Proceedings of the International Conference on Computational Intelligence for Modelling, Control and Automation and International Conference on Intelligent Agents, Web Technologies and Internet Commerce Vol-1 (CIMCA-IAWTIC'06) Abbreviated Journal
Volume Issue Pages 536-542
Keywords
Abstract Fuzzy control is well known as a powerful technique for designing and realizing control systems. However, statistical evidence for their correct behavior may be not enough, even when it is based on a large number of samplings. In order to provide a more systematic verification process, the cell-to-cell mapping technology has been used in a number of cases as a verification tool for fuzzy control systems and, more recently, to assess their optimality and robustness. However, cell-to-cell mapping is typically limited in the number of cells it can explore. To overcome this limitation, in this paper we show how model checking techniques may be instead used to verify the correct behavior of a fuzzy control system. To this end, we use a modified version of theMurphi verifier, which ease the modeling phase by allowing to use finite precision real numbers and external C functions. In this way, also already designed simulators may be used for the verification phase. With respect to the cell mapping technique, our approach appears to be complementary; indeed, it explores a much larger number of states, at the cost of being less informative on the global dynamic of the system.
Address
Corporate Author Thesis
Publisher IEEE Computer Society Place of Publication Washington, DC, USA Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN 0-7695-2504-0-01 ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ Immt05 Serial 75
Permanent link to this record
 

 
Author Brizzolari, Francesco; Melatti, Igor; Tronci, Enrico; Della Penna, Giuseppe
Title Disk Based Software Verification via Bounded Model Checking Type Conference Article
Year 2007 Publication APSEC '07: Proceedings of the 14th Asia-Pacific Software Engineering Conference Abbreviated Journal
Volume Issue Pages 358-365
Keywords
Abstract One of the most successful approach to automatic software verification is SAT based bounded model checking (BMC). One of the main factors limiting the size of programs that can be automatically verified via BMC is the huge number of clauses that the backend SAT solver has to process. In fact, because of this, the SAT solver may easily run out of RAM. We present two disk based algorithms that can considerably decrease the number of clauses that a BMC backend SAT solver has to process in RAM. Our experimental results show that using our disk based algorithms we can automatically verify programs that are out of reach for RAM based BMC.
Address
Corporate Author Thesis
Publisher IEEE Computer Society Place of Publication Washington, DC, USA Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN 0-7695-3057-5 ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ Bmtd07 Serial 76
Permanent link to this record
 

 
Author Della Penna, Giuseppe; Di Marco, Antinisca; Intrigila, Benedetto; Melatti, Igor; Pierantonio, Alfonso
Title Interoperability mapping from XML schemas to ER diagrams Type Journal Article
Year 2006 Publication Data Knowl. Eng. Abbreviated Journal
Volume 59 Issue 1 Pages 166-188
Keywords
Abstract The eXtensible Markup Language (XML) is a de facto standard on the Internet and is now being used to exchange a variety of data structures. This leads to the problem of efficiently storing, querying and retrieving a great amount of data contained in XML documents. Unfortunately, XML data often need to coexist with historical data. At present, the best solution for storing XML into pre-existing data structures is to extract the information from the XML documents and adapt it to the data structures’ logical model (e.g., the relational model of a DBMS). In this paper, we introduce a technique called Xere (XML entity–relationship exchange) to assist the integration of XML data with other data sources. To this aim, we present an algorithm that maps XML schemas into entity–relationship diagrams, discuss its soundness and completeness and show its implementation in XSLT.
Address
Corporate Author Thesis
Publisher Elsevier Science Publishers B. V. Place of Publication Amsterdam, The Netherlands, The Netherlands Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN 0169-023x ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ Ddimp06 Serial 77
Permanent link to this record
 

 
Author Della Penna, Giuseppe; Intrigila, Benedetto; Melatti, Igor; Tronci, Enrico; Venturini Zilli, Marisa
Title Finite horizon analysis of Markov Chains with the Mur$\varphi$ verifier Type Journal Article
Year 2006 Publication Int. J. Softw. Tools Technol. Transf. Abbreviated Journal
Volume 8 Issue 4 Pages 397-409
Keywords
Abstract In this paper we present an explicit disk-based verification algorithm for Probabilistic Systems defining discrete time/finite state Markov Chains. Given a Markov Chain and an integer k (horizon), our algorithm checks whether the probability of reaching an error state in at most k steps is below a given threshold. We present an implementation of our algorithm within a suitable extension of the Mur$\varphi$ verifier. We call the resulting probabilistic model checker FHP-Mur$\varphi$ (Finite Horizon Probabilistic Mur$\varphi$). We present experimental results comparing FHP-Mur$\varphi$ with (a finite horizon subset of) PRISM, a state-of-the-art symbolic model checker for Markov Chains. Our experimental results show that FHP-Mur$\varphi$ can handle systems that are out of reach for PRISM, namely those involving arithmetic operations on the state variables (e.g. hybrid systems).
Address
Corporate Author Thesis
Publisher Springer-Verlag Place of Publication Berlin, Heidelberg Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN 1433-2779 ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ Dimtz06 Serial 78
Permanent link to this record
 

 
Author Della Penna, Giuseppe; Magazzeni, Daniele; Tofani, Alberto; Intrigila, Benedetto; Melatti, Igor; Tronci, Enrico
Title Automated Generation of Optimal Controllers through Model Checking Techniques Type Conference Article
Year 2006 Publication Icinco-Icso Abbreviated Journal
Volume Issue Pages 26-33
Keywords
Abstract We present a methodology for the synthesis of controllers, which exploits (explicit) model checking techniques. That is, we can cope with the systematic exploration of a very large state space. This methodology can be applied to systems where other approaches fail. In particular, we can consider systems with an highly non-linear dynamics and lacking a uniform mathematical description (model). We can also consider situations where the required control action cannot be specified as a local action, and rather a kind of planning is required. Our methodology individuates first a raw optimal controller, then extends it to obtain a more robust one. A case study is presented which considers the well known truck-trailer obstacle avoidance parking problem, in a parking lot with obstacles on it. The complex non-linear dynamics of the truck-trailer system, within the presence of obstacles, makes the parking problem extremely hard. We show how, by our methodology, we can obtain optimal controllers with different degrees of robustness.
Address
Corporate Author Thesis
Publisher INSTICC Press Place of Publication Editor Andrade-Cetto, J.; Ferrier, J.-L.; Pereira, J. M. C. D.; Filipe, J.
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume (down) Series Issue Edition
ISSN 972-8865-59-7 ISBN Medium
Area Expedition Conference
Notes Approved yes
Call Number Sapienza @ mari @ Dimmtt06 Serial 79
Permanent link to this record